4

My cat was having too much hairfall. My vet gave me multi-vitamins. But whenever I give it to her she goes crazy for the next 24 hours. She starts shouting constantly at the top of her voice, keeps rubbing herself against all furniture and urinates here and there.

My vet cannot give satisfactory explanation. He says that the medicine is completely safe for cats.

Why is this happening?

Each ml of Venky's Vengro drops has a nutritional value:

  • threonine - 1.95 mg;
  • valine - 2.35 mg;
  • methionine - 0.70 mg;
  • isoleucine - 2.22 mg;
  • leucine - 3.85 mg;
  • phenylalanine - 2.45 mg;
  • tryptophan - 0.84 mg;
  • lysine - 3.05 mg;
  • arginine - 3.56 mg;
  • taurine - 3.00 mg;
  • DL-methionine 0.40 mg;
  • docosahexaenoic acid (DHA) - 0.11 mg;
  • eicosapentaenoic acid (EPA) - 0.17 mg;
  • vitamin A - 700 IU;
  • vitamin D3 - 400 IU;
  • vitamin E - 5 mg;
  • vitamin C - 40 mg;
  • vitamin B1 - 0.40 mg;
  • vitamin B2 - 1.0 mg;
  • vitamin B6 - 3.50 mg;
  • nicotinamide - 10 mg;
  • D-panthenol - 3.00 mg.
10
  • 2
    What is the name of the multi-vitamin? Is she on other medications? – Rebecca RVT Aug 14 '17 at 12:46
  • 1
    Does the multivitamin contain B-vitamins? Those cause me to get really wired and anxious if I have too many. May happen in cats too. – Carcigenicate Aug 14 '17 at 16:40
  • 3
    Those drops have potentially a lot of Vitamin B if you're giving 40 drops a day. That would be my guess. At least some of the effects (like niacin flushes) go away as your tolerance increases. – Carcigenicate Aug 14 '17 at 17:04
  • 1
    Before she got the vitamins, was she a low energy cat? Is it possible that she simply never misbehaved (due to not feeling well), and therefore has not been taught yet that her behavior is wrong? Our cats have a noticeable increase in activity (and compulsive playful behavior) after eating, which also manifests itself as meowing and rubbing up on things (but not urination), and they temporarily break rules that they otherwise follow (e.g. scratching the wallpaper). – Flater Oct 9 '17 at 10:48
2

As a person who loves animals and is concerned about your problem, my first thought is if you can see medication affect your pet adversely, STOP immediately.

No disrespect to vets or medical professionals but, they are just like anyone else with varying levels of skills and competency and empathy. I found my vet, and most doctors I go to for my family can handle trauma great (broken bones, cuts, etc) but deeper root cause analysis seems to in opposition to the business model of moving patience in and out of examination rooms to increase profit.

I would get a list of the multi-vitamin and make a list of things most likely to cause an allergic or adverse reaction and see about finding multivitamins that have a different mix excluding the suspected vitamin. Another consideration for hair issues, is regular brushing to see actual rate of hair loss, and keeps cats coats looking great. You can collect the hair in the brush rather than your furniture.

Hope that helps.

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.